Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

What causes weakness in legs when on Co-codamol tablets?

User rating for this question
Excellent
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2538 Questions
Question
Hello im looking for some advice im feeling very weak and my legs are also feeling weak _ I have fibromyalgia I feel very sick I also have salivary gland stones which is flaring upim on erythromycin liquid 10mls 4 times a day but still feeling very weak and confused today im also very sleepy ive taken what I can but im not coping at all what could it be ? my temp is 38.8 my o2 is 97% and pulse is 83 the pain in my neck from the gland is verh very bad im on co-codamol 30/500 im scared its going to get worse what should I do
Posted Sun, 16 Feb 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Brief Answer: Stop Co-codamol. Clindamycin. Sialendoscopy. Detailed Answer: Hi, Thank you for your query. 1. I would recommend that you discontinue the Co-codamol tablets. Codiene may be the cause of your weakness, confusion and drowsiness. You should consult a physician to replace this with routine anti-inflammatory medication such as paracetamol or ibuprofen. 2. Parotid salivary gland infections are more painful than Submandibular salivary gland infections. You have not specified which glands have stones. Clindamycin is an antibiotic which has one of the highest concentrations in saliva. Request your physician to replace the Erythromycin with Clindamycin (Dalacin C) 150 mg twice a day for a week. 3. Salivary gland stones below 5 mm in size may now be removed by Sialendoscopy. Once the infection is under control, you may follow up here. I hope that I have answered your query. If you have any further questions, I will be available to answer them. Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes weakness in legs when on Co-codamol tablets? 1 hour later
Hi thank you for answering so quick, I am unable to take Clindamycin due to allergies, I can only take ethromycin liquid suspension.......Sialendoscopy I have had one and it showed no stones but I am passing them now this scan was almost 4 months ago I haven't had one week off antibiotics due to the infections It's the Submandigular gland on the right hand side which is causing issues. I have tried hot and cold compress's but the pain is really really bad at the moment too the point I want to scream but moving my mouth really hurts I can feel a stone and tried to massage it out but failed and think I pushed it further in Grr! My ENt surgeon has told me to try and remove any I feel by this method but it's not worked this time. What should i do
 
 
Answered by Dr. Sumit Bhatti 42 minutes later
Brief Answer: As below: Detailed Answer: Hi, Thank you for writing back. 1. If you have penicillin allergy, you may try azithromycin. 2. Paracetamol in Co-codamol is more of an anti-pyretic ( for fever) than a painkiller. Replace the medication. 3. Repeat an Utrasound (USG) neck to check for the current stone size and infection of lymph nodes in the neck. If it is large and the attacks are frequent, you may consider a Submandibular Gland excision surgery. Up to two salivary galnds may be removed without causing significant dry mouth. 4. Other investigations to help decision making include a Sialogram, FNAC and CT/MRI imaging. If the stone size is small, massage or a repeat Sialendoscopy after the infection settles may help. I hope that I have answered your query. If you have any further questions, I will be available to answer them. Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes weakness in legs when on Co-codamol tablets? 45 minutes later
Thank you, im allergic to azithromycin too. the attack is near enough every week the pain certainly has become a lot worst this has been going on for almost a 2 years now its starting to affect me mentally im not eating because I know I will eat it results in sher agony for hrs after drinking is also the same im now petrified of drinking and eating due to pain im barely sleeping also due to pain despite the Phenergan at 50mg I'm really really struggling and don't know what else to go about it orhow to help myself
 
 
Answered by Dr. Sumit Bhatti 30 minutes later
Brief Answer: Right Submandibular Salivary Gland Excision. Detailed Answer: Hi, Thank you for writing back. 1. In such a case, with a 2 year history of Chronic Sialadenitis and Salivary calculi, Right Submandibular Salivary gland excision is a better option. 2. This simple surgery will help solve your problems. I hope that I have answered your query. If you have any further questions, I will be available to answer them. Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes weakness in legs when on Co-codamol tablets? 27 hours later
thank you for your response Whilst brushing my teeth I noticed that I have several red spots under my tongue and on the salivary duct is this infection ??
 
 
Answered by Dr. Sumit Bhatti 6 hours later
Brief Answer: Yes. Infection or inflammation. Detailed Answer: Hi, Thank you for writing back. 1. Yes, this indicates an active infection or inflammation. 2. This is because of the stasis of salivary secretions due to the stone/s in the duct. 3. Submandibular duct stones are usually visible on X-rays. Confirm with an X-ray and a USG. These will help in ruling out any duct stricture due to a previous stone or Sialendoscopy procedure. I hope that I have answered your query. If you have any further questions, I will be available to answer them. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Lab Tests
,  

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor